Dec 14, 2007
Hello every1, This is the second time i post here. I was tested positive last week and my CD4 count is low (173). My Dr wants to start me immediately on medication: He chose Duovir/stocrin as a regimen. Is this the best choice? and i was reading abt the side effects and some are really serious, isn't there a regimen with milder side effects? Some side effects such as hepatomegaly descrived for Duovir, how do they happen? in the first weeks of the treatment or later on?I'm very afraid and reluctant about starting the treatment eventhough i know there is no other solution. I just needed an expert opinion before going into it. Thank you for your help.
| Response from Dr. Henry
Your CD4 count of 173 indicates that you have AIDS and are at high risk to develop serious even life threatening complications. The symptoms experienced by persons ill with an AIDS defining event are often terrible and can include involvement of essentially any organ system in the body. That concern is the background for why effective HIV treatment has been such a huge development for persons with AIDS. Duovir + viramine has an excellent track record for the treatment of AIDS. Many patients experience minor side effects (mostly stomach related) and a small percentage can have more serious problems such as liver or anemia. Monitoring for side effects during the first months of treatment can minimize the chances for a very serious side effect and is routinely done around the world. Honest discussion about drugs includes a list of side effects that is often worrisome for patients and is a part of full proper disclosure. Again, balancing that discussion is awareness of how terrible AIDS is and how the drugs don't work as well if a patient is sick and with a lower CD4 count. The drugs work best to prevent getting sick in the first place! KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Painful Urination After Sucking Penis Worried I Have HIV
- Rash After Giving Oral Worried I Have HIV
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- Tingling Lips After Touching Vagina Worried I Have HIV
- Can A Sexually Transmitted Disease Cause A Sore On Your Gums?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.